Alert archive / Arkansas / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 252, NWS Little Rock, AR
NWS Little Rock, AR issued this severe thunderstorm warning at Jun 3, 2009, 4:36 PM CDT for Calhoun County, Ouachita County, Arkansas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 3, 2009, 4:36 PM CDT (21:36 UTC)
- Expired
- Jun 3, 2009, 5:15 PM CDT
- In force
- 39 min
- Issued by
- NWS Little Rock, AR
- Area
- Storm-based polygon
Counties Calhoun County, AR, Ouachita County, AR
The radar
The Little Rock radar (KLZK), 151 km from the middle of the area, began a volume at 21:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 9.6 hours before the alert went out and 153 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1773 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 695 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 23 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KLZK 032136 SVRLZK ARC013-103-032215- /O.NEW.KLZK.SV.W.0252.090603T2136Z-090603T2215Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LITTLE ROCK AR 436 PM CDT WED JUN 3 2009 THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WEST CENTRAL CALHOUN COUNTY IN SOUTHWEST ARKANSAS SOUTHERN OUACHITA COUNTY IN SOUTHWEST ARKANSAS * UNTIL 515 PM CDT * AT 436 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LOUANN...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL OTHERWISE IMPACT MAINLY RURAL AREAS OF THE INDICATED COUNTIES. REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN LITTLE ROCK. LAT...LON 3366 9255 3344 9247 3337 9288 3350 9295 TIME...MOT...LOC 2136Z 251DEG 17KT 3345 9281 $$ 56
1 follow-up statement
000 WWUS54 KLZK 032159 SVSLZK SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 459 PM CDT WED JUN 3 2009 ARC013-103-032215- /O.CON.KLZK.SV.W.0252.000000T0000Z-090603T2215Z/ CALHOUN AR-OUACHITA AR- 459 PM CDT WED JUN 3 2009 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 515 PM CDT FOR SOUTHEASTERN OUACHITA AND WEST CENTRAL CALHOUN COUNTIES... AT 459 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 9 MILES NORTHEAST OF LOUANN...MOVING EAST AT 20 MPH. LAT...LON 3366 9255 3344 9247 3337 9288 3350 9295 TIME...MOT...LOC 2159Z 251DEG 17KT 3348 9269 $$ 56
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 3, 3:22 PM CDT, 1 hour 14 minutes earlier.
Area forecast discussion, Jun 3, 3:22 PM CDT, 1 hour 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 322 PM CDT WED JUN 3 2009 .SHORT TERM...TONIGHT THROUGH SATURDAY NIGHT COLD FRONT WAS DRAPED FROM POCAHONTAS TO CLINTON AND MENA LATE THIS AFTERNOON...AND WAS INTERACTING WITH AN MCV MOVING SLOWLY ALONG THE FRONT IN NORTH CENTRAL ARKANSAS. AHEAD OF THE MCV... THUNDERSTORMS WERE ERUPTING FROM MOUNTAIN VIEW TO CABOT AND PINE BLUFF AT 3 PM CDT. SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WILL CONTINUE DEVELOPING THIS EVENING...MAINLY FROM CENTRAL INTO EASTERN ARKANSAS. SOME SEVERE WEATHER WILL BE POSSIBLE...ALONG WITH LOCALLY OVER AN INCH OF RAIN. THE FRONT WILL EXIT THE STATE TO THE SOUTH AND EAST ON THURSDAY...WITH COOLER AND DRIER AIR BEHIND THE FRONT. THERE MAY BE SOME LINGERING SHOWERS IN THE MORNING...BUT ALL PRECIPITATION SHOULD BE GONE BY AFTERNOON. COOL/DRY WEATHER WILL CONTINUE ON FRIDAY BEFORE A RIDGE OF HIGH PRESSURE BUILDS OVER THE REGION FROM THE PLAINS. UNDER THE RIDGE...TEMPERATURES WILL WARM UP ON SATURDAY. ANOTHER FRONT WILL APPROACH FROM THE NORTH BY SUNDAY. THE FRONT WILL HAVE SOME DIFFICULTY PENETRATING THROUGH THE RIDGE...AND THE PERIOD WILL END ON A WARM/DRY NOTE. && .LONG TERM...SUNDAY THROUGH WEDNESDAY LONG TERM BEGINS WITH SOUTHWEST FLOW OVER THE AREA...AND A SURFACE LOW PRESSURE SYSTEM OVER THE PLAINS. UPPER LEVEL ENERGY LOOKS TO MOVE OVER NORTHERN ARKANSAS ON SUNDAY THROUGH TUESDAY...BUT KEPT FORECAST DRY FOR NOW. WILL MONITOR FUTURE MODEL RUNS TO GET A BETTER FEEL FOR THIS SYSTEM. EARLY TUESDAY...ANOTHER LOW PRESSURE SYSTEM LOOKS TO DEVELOP OVER WESTERN TEXAS...PUSHING MORE ENERGY INTO ARKANSAS. ADDED SLIGHT CHANCES TO THE FORECAST TUESDAY AND WEDNESDAY TO ACCOUNT FOR THIS ENERGY. TEMPERATURES LOOK TO BE SLIGHTLY ABOVE NORMAL ON SUNDAY AND MONDAY...FALLING TO SLIGHTLY BELOW NORMAL LEVELS FOR THE REMAINDER OF THE PERIOD. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 84 60 73 54 / 50 50 20 0 CAMDEN AR 86 62 75 58 / 50 50 30 0 HARRISON AR 74 55 73 51 / 50 30 10 0 HOT SPRINGS AR 83 61 75 56 / 60 50 10 0 LITTLE ROCK AR 86 62 73 57 / 60 60 20 0 MONTICELLO AR 88 64 75 59 / 50 50 40 0 MOUNT IDA AR 81 60 76 55 / 60 40 10 0 MOUNTAIN HOME AR 75 56 75 51 / 50 30 10 0 NEWPORT AR 86 62 72 56 / 50 50 30 0 PINE BLUFF AR 88 64 73 58 / 60 60 40 0 RUSSELLVILLE AR 80 59 76 55 / 60 40 10 0 SEARCY AR 85 61 72 56 / 60 50 30 0 STUTTGART AR 86 64 72 58 / 60 60 30 0 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...46 / LONG TERM...60
Hazardous weather outlook, Jun 3, 2:40 PM CDT, 1 hour 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 240 PM CDT WED JUN 3 2009 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-040945- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 240 PM CDT WED JUN 3 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...THIS AFTERNOON AND TONIGHT A COLD FRONT WAS LOCATED ALONG A LINE FROM FORT SMITH TO SEARCY TO SOUTH OF JONESBORO. THE FRONT WILL CONTINUE TO MOVE SLOWLY TO THE SOUTH THIS AFTERNOON AND EVENING PRODUCING SHOWERS AND THUNDERSTORMS ACROSS THE STATE. CLEARING OCCURRED ACROSS MUCH OF THE SOUTHEAST HALF OF THE STATE THIS MORNING. DAYTIME HEATING WAS HELPING TRIGGER STORMS THIS AFTERNOON AND EVENING. SOME OF THE STORMS HAVE AND MAY CONTINUE TO BECOME SEVERE. DAMAGING WINDS AND PENNY SIZE HAIL OR LARGER ARE THE MAIN CONCERNS. THERE IS ALSO ABUNDANT MOISTURE IN PLACE...WHICH WILL MAKE DEVELOPING STORMS MORE EFFICIENT RAINMAKERS. GIVEN A SLOW STORM MOVEMENT...HEAVY DOWNPOURS MAY LINGER IN SOME AREAS...AND THIS COULD CAUSE LOCALIZED FLASH FLOODING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A CHANCE OF RAIN WILL CONTINUE THURSDAY MORNING...BEFORE THE FRONT EXITS THE REGION TO THE SOUTH AND EAST. DRY AND COOLER WEATHER IS EXPECTED ON FRIDAY. A WARMUP WILL OCCUR THIS WEEKEND AS A RIDGE OF HIGH PRESSURE BUILDS OVER ARKANSAS. A COLD FRONT WILL TRY TO HEAD TOWARD THE AREA EARLY NEXT WEEK...BUT WILL ENCOUNTER THE RIDGE AND WILL SLOW DOWN. ONLY SMALL CHANCES FOR SHOWERS AND THUNDERSTORMS ARE IN THE FORECAST MONDAY AND TUESDAY...MAINLY IN NORTHERN SECTIONS OF THE STATE NEAREST THE FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY IS NOT ANTICIPATED THIS AFTERNOON AND EVENING...WITH SEVERE STORMS REMAINING ISOLATED. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 46/60
In the hours before
Local storm report, Jun 3, 2:28 PM CDT, 2 hours 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
228 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0222 PM HAIL CONWAY 35.09N 92.45W
06/03/2009 E1.75 INCH FAULKNER AR LAW ENFORCEMENT
GULF BALL SIZE HAIL IN SOUTHERN CONWAY NEAR HIGHWAY 365.
&&
224Local storm report, Jun 3, 2:30 PM CDT, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
230 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0223 PM HAIL CONWAY 35.09N 92.45W
06/03/2009 E0.25 INCH FAULKNER AR TRAINED SPOTTER
GULF BALL SIZE HAIL IN CONWAY. ESTIMATED WINDS 60-70MPH.
&&
224Local storm report, Jun 3, 2:36 PM CDT, 2 hours before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
236 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0216 PM HAIL DOWNTOWN LITTLE ROCK 34.73N 92.23W
06/03/2009 E0.75 INCH PULASKI AR TRAINED SPOTTER
SUBSTANTIAL HAIL CORNER OF 36TH STREET.
&&
224Local storm report, Jun 3, 2:41 PM CDT, 1 hour 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
241 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0230 PM FLASH FLOOD DOWNTOWN LITTLE ROCK 34.73N 92.23W
06/03/2009 PULASKI AR TRAINED SPOTTER
STREET FLOODING ON MARKHAM NEAR PARK PLAZA. WATER OVER
CURB AND SIDEWALK.
&&
224Local storm report, Jun 3, 3:07 PM CDT, 1 hour 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
307 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0255 PM FLASH FLOOD CONWAY 35.09N 92.45W
06/03/2009 FAULKNER AR COUNTY OFFICIAL
THE CONWAY STREET DEPARTMENT REPORTED THAT STREETS WERE
BEING BARRICADED IN DOWNTOWN CONWAY...INCLUDING OAK
STREET BETWEEN COURT AND FRONT...PRAIRIE STREET BETWEEN
THE RAILROAD TRACKS AND LOCUST...AND PARKWAY BETWEEN
PRAIRIE AND OAK.
&&
28Local storm report, Jun 3, 4:28 PM CDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
428 PM CDT WED JUN 03 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG CARLISLE 34.79N 91.75W
06/03/2009 LONOKE AR LAW ENFORCEMENT
LARGE TREES DOWN. POWER OUTAGES.
&&
224The office that day
Everything else NWS Little Rock, AR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 3, 1:22 PM CDT | Severe Thunderstorm Warning | LZK | Conway, Perry | 38 min |
| Jun 3, 2:01 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner | 44 min |
| Jun 3, 2:10 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski | 50 min |
| Jun 3, 2:24 PM CDT | Flash Flood Warning | LZK | Pulaski | 111 min |
| Jun 3, 2:26 PM CDT | Flash Flood Warning | LZK | Faulkner, Perry | 2 hr |
| Jun 3, 2:47 PM CDT | Severe Thunderstorm Warning | LZK | Grant, Jefferson, Pulaski | 43 min |
| Jun 3, 3:07 PM CDT | Severe Thunderstorm Warning | LZK | Faulkner, Lonoke, White | 38 min |
| Jun 3, 3:17 PM CDT | Severe Thunderstorm Warning | LZK | Pulaski, Saline | 22 min |
| Jun 3, 3:43 PM CDT | Severe Thunderstorm Warning | LZK | Lonoke, Prairie, White | 47 min |
| Jun 3, 4:03 PM CDT | Severe Thunderstorm Warning | LZK | White, Woodruff | 42 min |
| Jun 3, 4:31 PM CDT | Severe Thunderstorm Warning | LZK | Jackson | 44 min |
| Jun 3, 4:44 PM CDT | Severe Thunderstorm Warning | LZK | Jackson, White, Woodruff | 46 min |
| Jun 3, 5:03 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Monroe | 42 min |
| Jun 3, 5:16 PM CDT | Severe Thunderstorm Warning | LZK | Monroe | 14 min |
| Jun 3, 5:19 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln | 41 min |
| Jun 3, 5:22 PM CDT | Severe Thunderstorm Warning | LZK | Calhoun, Ouachita | 38 min |
| Jun 3, 5:42 PM CDT | Flash Flood Warning | LZK | Calhoun, Ouachita | 3 hr |
| Jun 3, 5:52 PM CDT | Flash Flood Warning | LZK | Jackson | 3 hr |
| Jun 3, 5:55 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lincoln | 50 min |
| Jun 3, 6:12 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew, Lincoln | 48 min |
| Jun 3, 6:23 PM CDT | Flash Flood Warning | LZK | Arkansas, Jefferson, Lincoln | 3 hr |
| Jun 3, 6:54 PM CDT | Severe Thunderstorm Warning | LZK | Arkansas, Jefferson, Lonoke, Prairie | 51 min |
| Jun 3, 6:59 PM CDT | Severe Thunderstorm Warning | LZK | Desha, Drew | 46 min |
Nearby
Severe Thunderstorm Warnings in Arkansas, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.